Pennsylvania, 2006

Flood in Pennsylvania, September 2 to 3, 2006

September 2 to 3, 2006 · NWS PHI · 1 event in 1 county or zone

The combination of the remnants of Tropical Storm Ernnesto and a large high pressure system over eastern Canada produced heavy rain and strong winds in Bucks County. This caused power outages and downed trees.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of the remnants of Tropical Storm Ernnesto and a large high pressure system over eastern Canada produced heavy rain and strong winds in Bucks County. This caused power outages and downed trees. Rain moved into the area during the afternoon on the 1st and did not exit until the evening of the 2nd. The heaviest rain fell during the day on the 2nd. Storm totals averaged around three inches. The heavy rain produced poor drainage and creek flooding. In addition to the heavy rain, persistent east to northeast winds caused tree damage as the heavy rain loosened the root support and weighed down limbs. PECO Energy reported about 117,000 of its southeastern Pennsylvania customers lost power including about 17,000 within Bucks County. About 28,000 customers throughout southeastern Pennsylvania still did not have power restored as of 2 p.m. EST on the 2nd. Downed trees blocked several roadways throughout the county.The Neshaminy Creek flooded. The Neshaminy Creek at Langhorne was above its 9 foot flood stage from from 630 p.m. EDT on the 2nd through 430 a.m. EDT on the 3rd. It crested at 10.97 feet at 1146 p.m. EDT on the 2nd. Actual storm totals included 4.22 inches in Doylestown, 3.50 inches in Neshaminy Falls, 3.32 inches in Perkasie and 2.14 inches in Springtown. Peak wind gusts around the county averaged 40 mph. The peak wind gust was 43 mph at the Northeast Philadelphia Airport. The low pressure system that was Ernesto moved slowly north from around Petersburg, Virginia at 5 p.m. EDT on the 1st, to near Fredericksburg, Virginia at 11 p.m. EDT on the 1st, passed close to Washington D.C. at 5 a.m. EDT on the 2nd, near Hagerstown, Maryland at 8 a.m. EDT on the 2nd, near Altoona, Pennsylvania at 2 p.m. EDT on the 2nd and accelerated northward and was just southeast of Buffalo, New York at 2 a.m. EDT on the 3rd. Of greater importance, was a strong high pressure system (greater than 1032 millibars) that remained over southeastern Canada and maintained the pressure gradient (difference) between it and the remnant low of Ernesto.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 2, 3:10 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 2, 3:10 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT SAT SEP 2 2006

.SYNOPSIS...
THE AFFECTS OF THE LEFTOVERS OF ERNESTO WILL DIMINISH ACROSS OUR
REGION AS WE GO THROUGH TONIGHT AS IT LIFTS TO THE NORTH. A WEAK AREA
OF HIGH PRESSURE THEN TRIES TO BUILD EASTWARD INTO WESTERN
PENNSYLVANIA DURING SUNDAY. HOWEVER, THERE APPEARS TO BE A FRONTAL
FEATURE JUST TO OUR EAST, WHICH MAY SERVE AS A CONDUIT FOR
ADDITIONAL MOISTURE TO MOVE ACROSS OUR REGION, DURING THE UPCOMING
WEEK AS AN UPPER LOW DEEPENS A BIT ACROSS THE OHIO VALLEY. GRADUALLY
HIGH PRESSURE WILL THEN TRY AND BUILD INTO THE AREA TOWARD THE END
OF THE WEEK, HOWEVER A WEAK AREA OF LOW PRESSURE MAY TRACK OFF THE
DELMARVA COAST FRIDAY INTO SATURDAY.

&&

.NEAR TERM /TONIGHT/...
A RATHER BUSY DAY HERE AT THE OFFICE EVEN THOUGH TROPICAL STORM
ERNESTO WEAKENED AS IT MOVED INTO THE MID ATLANTIC REGION LAST NIGHT
AND TODAY, THE COMBINATION OF A STRONG HIGH PRESSURE (1035 MB) OVER
NEW ENGLAND REALLY TIGHTENED UP THE PRESSURE GRADIENT ACROSS OUR
REGION. THAT LEAD TO SOME IMPRESSIVE WIND GUSTS, ESPECIALLY ALONG
THE COAST. AN 18Z SURFACE ANALYSIS PLACED THE REMNANT LOW OF ONCE
WAS ERNESTO JUST SOUTH OF BALTIMORE. THE GFS WAS CLOSER WITH THE
SURFACE LOW PLACEMENT AT 18Z AS THE WRF WAS TOO FAR SOUTHEAST,
THEREFORE FOLLOWED THE GFS WIND FIELD TONIGHT. BOTH MODELS HOWEVER
DO BRING THE SURFACE LOW, IN A WEAKENING STATE, NORTHWESTWARD
OVERNIGHT ACROSS CENTRAL PENNSYLVANIA. AS THIS OCCURS, THE PRESSURE
GRADIENT WILL WEAKEN ALLOWING THE WINDS TO DECREASE. THE PRESSURE
GRADIENT HOWEVER WILL REMAIN RATHER STRONG THROUGH EARLY THIS
EVENING ACROSS NORTHEASTERN NEW JERSEY, AND THIS IS SUPPORTED BY
POINT FORECAST SOUNDINGS. THIS IS MAINLY ACROSS THE COASTAL COUNTIES
AND PERHAPS THE NEXT STRIPE OF COUNTIES IMMEDIATELY INLAND OF
CENTRAL NEW JERSEY. THE WINDS BEGIN TO DECREASE DURING THIS EVENING
AND SOME OBS ARE HINTING AT THIS TREND ALREADY, THEREFORE WE WILL GO
WITH A WIND ADVISORY UNTIL 10 PM FOR THE AREAS CURRENTLY UNDER A
HIGH WIND WARNING OR WIND ADVISORY SINCE WARNING WIND CRITERIA
SHOULD NO LONGER BE MET. WE WOULD LIKE TO EMPHASIZE AGAIN THAT WITH
THE SATURATED GROUND, IT WILL NOT TAKE THAT STRONG OF A WIND TO DOWN
SOME TREES AND/OR TREE LIMBS. WE HAVE HAD SEVERAL REPORTS OF TREES
AND TREE LIMBS BEING KNOCKED DOWN, WHICH HAVE TAKEN DOWN POWER LINES.

AS FOR THE ANTICIPATED WEATHER FOR TONIGHT, THE RAINSHIELD CONTINUES
TO SHIFT GRADUALLY NORTHWARD THIS AFTERNOON AND THIS IS EXPECTED TO
CONTINUE THROUGH THE EVENING HOURS. THIS NORTHWARD PROGRESSION HAS
BEEN SLOWER THAN ORIGINALLY ANTICIPATED. WE PLACED A SHARP POP
GRADIENT ACROSS THE CWA FROM NORTH TO SOUTH, WITH CATEGORICAL UP
NORTH TO NOTHING ACROSS THE DELMARVA ZONES. VERY INTERESTING FEATURE
DEVELOPED AROUND MIDDAY AND CONTINUES AS OF PRESS TIME, WHICH IS
SOME BANDED PRECIPITATION POSITIONED FROM SOUTHEAST TO NORTHWEST.
THESE SEEM TO BE ENHANCED BY INCREASED LOW-LEVEL CONVERGENCE AS THE
NORTHEAST WIND NORTH OF THIS RAMS INTO THE SOUTHERLY WINDS TO THE
SOUTH. THIS SEEMS TO BE MORE OF A WARM FRONT AS DEW POINTS HAVE
JUMPED INTO THE UPPER 60S SOUTH OF THIS BOUNDARY, AND WE HAVE NOTED
THAT RAINFALL RATES ACTUALLY INCREASED WITHIN THESE BANDS. OVERALL,
THIS IS EXPECTED TO SHIFT TO THE NORTH THROUGH THIS EVENING.

PLENTY OF LOW CLOUDS ALL ACROSS THE AREA, HOWEVER A FEW BREAKS HAVE
DEVELOPED EARLIER THIS AFTERNOON ACROSS THE DELMARVA AND EXTREME
SOUTH JERSEY AS SOME MIDLEVEL DRYING ADVECTED IN ON THE EAST SIDE OF
THE CIRCULATION. THINK THAT CLOUDS WILL BE FOR THE MOST PART WIN OUT
TONIGHT ALTHOUGH THERE COULD BE SOME THINNING ACROSS THE SOUTHERN
ZONES AS DRIER AIR BEGINS TO WORK IN AS THE FLOW CONTINUES TO SHIFT
TO THE SOUTH AND SOUTHWEST. THERE COULD BE PATCHY FOG AROUND AS
WELL, ESPECIALLY ACROSS THE INLAND AREAS, HOWEVER NOT REAL CONFIDENT
ON THE EXTENT OF ANY FOG DEVELOPMENT. FOR NOW, WE LEFT THE MENTION
OF THIS OUT OF THE FORECAST.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
IT APPEARS WE WILL BE ABLE TO SALVAGE THE SECOND HALF OF THE HOLIDAY
WEEKEND AS WHATEVER IS LEFT OF ERNESTO MOVES WELL TO OUR NORTH ON
SUNDAY. A FRONTAL TYPE FEATURE THOUGH LOOKS TO PERHAPS HANG OUT JUST
TO OUR EAST DURING SUNDAY INTO MONDAY, BUT WITH DRIER AIR ARRIVING
ALOFT AS THE OVERALL FLOW BECOMES SOUTHWESTERLY, IT SHOULD BE DRY (A
TOUCH OF DRIZZLE IN THE MORNING?). BUFKIT SOUNDINGS INDICATE QUITE A
BIT OF LOWER ATMOSPHERIC MOISTURE REMAINING DURING SUNDAY, THEREFORE
CLOUDS APPEAR TO BE RATHER EXTENSIVE ALTHOUGH AT LEAST SOME BREAKS
OF SUNSHINE SHOULD OCCUR, AND WE TRIED TO HINT AT THAT POSSIBILITY.
WITH THE LOSS OF PRECIPITATION AND SOME DRIER AIR ARRIVING ALOFT,
HIGH TEMPERATURES WILL BE WARMING UP A BIT TO ABOUT NORMAL LEVELS
FOR THIS TIME OF THE YEAR.

OUR NEXT ORDER OF BUSINESS IS THE DEVELOPMENT OF ANOTHER CUT OFF LOW
ACROSS THE CENTRAL PLAINS. THERE ARE MODEL DIFFERENCES REGARDING THE
AMPLIFICATION OF THIS FEATURE, HOWEVER EITHER WAY, IT APPEARS
ANOTHER SHOT OF SOME RAIN WILL BE ARRIVING DURING THE EARLY PART OF
NEXT WEEK. THE GFS IS QUITE A BIT FASTER THAN THE WRF. ATTM, WE WILL
TRY AND TAKE A MIDDLE ROAD APPROACH AND BRING IN CHC POPS FOR
SHOWERS TUESDAY MORNING. WE THEN WENT WITH HIGH CHC POPS TUESDAY
NIGHT AS THE MOISTURE SURGE APPEARS TO COINCIDE WITH STRONGER WAA
AND ALSO INCOMING SHORT WAVE ENERGY AROUND THE UPPER LOW TO OUR
WEST. TIMING ON THIS WILL LIKELY CHANGE OVER THE NEXT COUPLE OF DAYS
AS THE COMPUTER MODELS PINPOINT THE EXACT AMPLIFICATION OF THE UPPER
LOW AND ITS IMPACT DOWNSTREAM.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
CONCENTRATED MORE ON THE NEAR TERM INTO THE SHORT TERM PORTIONS WITH
THIS PACKAGE, THEREFORE THIS PART WILL BE SHORTER (NOW THERE IS A
RARE PHRASE FOR ME TOO USE) THAN USUAL.

GENERALLY FOLLOWED THE LATEST HPC GUIDANCE AND THEY BASED THEIR
NUMBERS AND FRONTAL FEATURES ON THE 00Z GFS, WHICH WAS WELL IN
AGREEMENT WITH THE NCEP ENSEMBLE MEAN THROUGH SATURDAY. THIS ALSO
HAD GOOD CONTINUITY WITH THE 12Z/01 RUN. THE CANADIAN, ECMWF, AND
UKMET ALL SHOWED INTERESTING AMPLIFICATIONS IN DIFFERENT AREAS, NONE
OF WHICH CORROBORATED BY ONE ANOTHER OR THE ENSEMBLE MEAN GUIDANCE.
THE ECMWF INSISTS ON A VIGOROUS SHORT WAVE CRESTING THE WESTERN
RIDGE OVER CANADA BY WEDNESDAY, AND THEN BRINGS A NEW TROUGH INTO
THE WEST COAST OF CANADA DURING THE LATTER HALF OF THE PERIOD. THE
MODEL HAS POOR CONTINUITY WITH ITS 12Z/01 VERSION, THEREFORE
CONFIDENCE IN ITS SOLUTION IS RATHER LOW. THE OVERALL PATTERN
FEATURES SLOW DISSOLUTION OF A WAVY FRONT ALONG OR NEAR THE EAST
COAST.

ATTM, WE WENT WITH MEDIUM TO HIGH CHC POPS FOR SHOWERS ON WEDNESDAY
INTO EARLY WEDNESDAY EVENING, THEN A SLIGHT CHC POP FOR PERHAPS SOME
LINGERING SHOWERS OVERNIGHT WEDNESDAY. WENT WITH A DRY FORECAST FOR
NOW THURSDAY INTO FRIDAY AS WEAK HIGH PRESSURE TRIES TO SETTLE IN.
POSSIBLE SURFACE LOW DEVELOPMENT NEAR THE DELMARVA ALONG THE
POTENTIALLY LINGERING FRONTAL BOUNDARY, THEREFORE WENT WITH A LOW
CHC FOR SHOWERS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT, FOLLOWED BY A
SLIGHT CHC ON SATURDAY. CONFIDENCE WITH TIMING AND POSITIONING OF
THE POSSIBLE ENERGY NEARING THE REGION IN THE EXTENDED IS LOW,
THEREFORE DID NOT WANT TO GO TO HIGH WITH POPS ATTM.

&&

.HYDROLOGY...
STORM TOTAL AMOUNTS HAVE RANGED FROM 3 TO 4 INCHES IN SOUTHERN
DELMARVA AND INTO SOUTHERN AND CENTRAL NEW JERSEY, WITH LESSER
AMOUNTS ACROSS THE NORTHWEST ZONES. THIS HAS NOT CAUSED ANY MAJOR
PROBLEMS ALONG AREA RIVERS AND STREAMS, ALTHOUGH A COUPLE OF STREAMS
HAVE SHOWED GOOD WATER RISES. THE LITTLE NESHAMINY CREEK AND MILL
CREEK TO JUST NAME A COUPLE. ANOTHER INCH IS POSSIBLE THROUGH THIS
EVENING IN SOME AREAS, PARTICULARLY ACROSS CENTRAL AND NORTHERN NEW
JERSEY WHERE THE BANDED PRECIPITATION OCCURS. WITH THE INCREASED
RAINFALL RATES WITHIN THE BANDED PRECIPITATION, SOME STREET FLOODING
IS POSSIBLE THROUGH THE EARLY EVENING HOURS. WE ARE CONTINUING TO
WATCH THE LOCALIZED FLOOD THREAT THROUGH THIS EVENING. A COUPLE OF
FLOOD WARNINGS HAVE ALREADY BEEN ISSUED, HOWEVER WIDESPREAD FLOODING
IS NOT EXPECTED.

&&

.AVIATION...
THE HEAVY RAIN ASSOCIATED WITH THE STRONG ONSHORE FLOW WAS LIFTING
NORTHWARD. TO THE SOUTH SKIES AND VSBY IMPROVE RAPIDLY. THE TAF
SITES OF PHL/ILG/MIV/ACY SHOULD SEE THE IMPROVED MVFR CONDITIONS
THROUGH THE EVENING MAINLY FROM STRATO CU. MEANWHILE RDG/ABE/TTN
WILL SEE MOSTLY IFR IN THE RAIN. HOWEVER, THE HEAVY RAIN WILL SHIFT
TO THE NORTH OF ALL TAF SITES THROUGH THIS EVENING. TTN/RDG SHOULD
SEE IMPROVEMENT BY 5 PM, WITH ABE BETWEEN 7 AND 9 PM. AFTER
MIDNIGHT, SOME LOWER CLOUDS ARE EXPECTED TO REFORM AND IFR
CONDITIONS ARE EXPECTED WITH SOME FOG FORMING. LIFR CONDITIONS IN E
FOG IS NOT CURRENTLY FORECAST, BUT CANNOT BE RULED OUT IF SKIES
CLEAR.

&&

.MARINE...
WHERE THE WINDS HAVE DIMINISHED, IE, SOUTH OF LITTLE EGG INLET, SCA
WILL BE KEPT IN PLACE FOR SEAS. TO THE NORTH, THE STORMS WILL BE
LOWERED TO GALES WITH AN EXPIRATION OF 10 PM AND THE EXPECTATION
THAT THE GRADIENT WILL BE NORTH OF THE AREA BY THEN. SCA WILL ALSO
BE KEPT FOR LINGERING HIGH SEAS AT THE MOUTH OF THE BAY.

&&

.TIDES...
WE WILL LET THE COASTAL FLOOD WARNINGS AND ADVISORIES EXPIRE THIS
EVENING. BY MIDNIGHT, THE GRADIENT AND ONSHORE FETCH THAT SUPPORTED
THE LARGE TIDAL DEPARTURES WILL BE GONE FROM THE FORECAST AREA AND
TIDES SHOULD SUBSIDE ENOUGH THAT ANY LINGERING COASTAL FLOODING
SHOULD END.

&&

.SURF...
WITH WINDS SUBSIDING, THE SEAS WILL SETTLE DOWN. AS A RESULT WE WILL
LET THE HIGH SURF ADVISORY AS IS WITH AN EXPIRATION OF EARLY SUNDAY
MORNING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD WARNING FOR NJZ014-026 UNTIL 6 PM SATURDAY.
  ...HIGH SURF ADVISORY FOR NJZ014-024>026 UNTIL 6 AM SUNDAY.
  ...WIND ADVISORY FOR NJZ012>014-020-026 UNTIL 10 PM SATURDAY.
DE...HIGH SURF ADVISORY FOR DEZ004 UNTIL 6 AM SUNDAY.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL 6 AM SUNDAY.
  ...GALE WARNING FOR ANZ450-451 UNTIL 10 PM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ452>455 UNTIL 6 PM SUNDAY.
&&

SYNOPSIS/NEAR TERM/SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE/TIDES/SURF...STAUBER
HYDROLOGY...GORSE/OHARA/DELISI
Hazardous weather outlook, Sep 2, 3:59 AM EST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 AM EDT SAT SEP 2 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-030900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
459 AM EDT SAT SEP 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF ERNESTO WILL CONTINUE TO CAUSE HAZARDOUS WEATHER
CONDITIONS TODAY INTO THIS EVENING. THE MAIN WEATHER THREAT WILL BE
LOCALLY HEAVY RAINS AND GUSTY WINDS. ALONG THE COAST, HIGH SURF,
RIP CURRENTS, AND MINOR TIDAL FLOODING CAN BE EXPECTED. FOR
SPECIFIC DETAILS, PLEASE REFER TO OUR COASTAL HAZARD MESSAGE, THE
FLOOD WATCH STATEMENT, AND WIND ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE WILL BE NEEDED.

ROBERTSON

In the hours before

Special weather statement, Sep 2, 2:31 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT SAT SEP 2 2006

NJZ014-026-022200-
EASTERN MONMOUTH-COASTAL OCEAN-
INCLUDING THE CITIES OF...SANDY HOOK...LONG BEACH ISLAND
331 PM EDT SAT SEP 2 2006

IT WILL BE WINDY WITH MAINLY MODERATE RAIN THROUGH THE REST OF
THE AFTERNOON. EAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 55
MPH COMBINED WITH RAINFALL AMOUNTS IN EXCESS OF AN ADDITIONAL INCH
WILL COMBINE TO FELL SOME TREES, GENERATE MODERATE TIDAL FLOODING,
GENERATE HIGH SURF AND CAUSE BEACH EROSION. A WIND ADVISORY IS IN
EFFECT UNTIL 600 PM EDT, A COASTAL FLOOD WARNING IS IN EFFECT
UNTIL 530 PM EDT, AND A HIGH SURF ADVISORY IS IN EFFECT.

NJZ012-013-020-022200-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...JACKSON
331 PM EDT SAT SEP 2 2006

IT WILL BE WINDY WITH MAINLY MODERATE RAIN THROUGH THE REST OF THE
AFTERNOON. EAST WINDS OF 20 TO 35 MPH WITH GUSTS OF 35 TO 50 MPH
COMBINED WITH RAINFALL AMOUNTS IN EXCESS OF AN ADDITIONAL INCH
WILL COMBINE TO FELL SOME TREES, CAUSE LOCALIZED FLOODING, AND
CAUSE MINOR TIDAL FLOODING ALONG RARITAN BAY. A WIND ADVISORY IS
IN EFFECT UNTIL 600 PM EDT.

NJZ001-007>010-015-018-019-027-PAZ054-055-060>062-068-069-071-
022200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CAMDEN-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...TRENTON...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
NORRISTOWN...DOYLESTOWN
331 PM EDT SAT SEP 2 2006

IT WILL BE WINDY WITH LIGHT TO MODERATE RAIN THROUGH THE REST OF
THE AFTERNOON. EAST WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
COMBINED WITH RAINFALL AMOUNTS RANGING FROM AROUND ONE QUARTER
INCH OVER SOUTHERN NEW JERSEY AND EXTREME SOUTHEAST PENNSYLVANIA
TO IN EXCESS OF AN INCH OVER CENTRAL AND NORTHERN NEW JERSEY AND
EAST CENTRAL PENNSYLVANIA MAY COMBINE TO FELL SOME TREES AND CAUSE
LOCALIZED FLOODING.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bucks

When
September 2, 5:30 PM EST to September 3, 4:30 AM EST
Where
Bucks County, Langhorne
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535196.